Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 39, NWS Melbourne, FL

May 18, 2024Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 18, 2024, 4:26 PM EDT for Lake County, Volusia County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2024, 4:26 PM EDT (20:26 UTC)
Expired
May 18, 2024, 5:15 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 141 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS52 KMLB 182026
SVRMLB
FLC069-127-182115-
/O.NEW.KMLB.SV.W.0039.240518T2026Z-240518T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
426 PM EDT Sat May 18 2024

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lake County in east central Florida...
  Northwestern Volusia County in east central Florida...

* Until 515 PM EDT.

* At 426 PM EDT, a severe thunderstorm was located near Barberville,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Daytona Beach, Port Orange, Ormond Beach, DeLand, and South
  Daytona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2943 8108 2917 8094 2900 8137 2906 8159
      2920 8162 2936 8142 2926 8142 2927 8115
      2941 8116 2943 8110
TIME...MOT...LOC 2026Z 234DEG 27KT 2913 8146 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tollefsen
2 follow-up statements
993 
WWUS52 KMLB 182043
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
443 PM EDT Sat May 18 2024

FLC069-182052-
/O.CAN.KMLB.SV.W.0039.000000T0000Z-240518T2115Z/
Lake FL-
443 PM EDT Sat May 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2943 8108 2917 8094 2908 8126 2922 8157
      2936 8142 2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 2042Z 232DEG 36KT 2923 8130 

$$

FLC127-182115-
/O.CON.KMLB.SV.W.0039.000000T0000Z-240518T2115Z/
Volusia FL-
443 PM EDT Sat May 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN VOLUSIA COUNTY...

At 442 PM EDT, a severe thunderstorm was located 7 miles northeast of
Barberville, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona, and Holly
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2943 8108 2917 8094 2908 8126 2922 8157
      2936 8142 2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 2042Z 232DEG 36KT 2923 8130 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tollefsen
118 
WWUS52 KMLB 182054
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
454 PM EDT Sat May 18 2024

FLC127-182115-
/O.CON.KMLB.SV.W.0039.000000T0000Z-240518T2115Z/
Volusia FL-
454 PM EDT Sat May 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL VOLUSIA COUNTY...

At 454 PM EDT, a severe thunderstorm was located 9 miles west of
Ormond Beach, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Daytona Beach, Ormond Beach, South Daytona, Holly Hill, and
Ormond-By-the-Sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2917 8094 2915 8115 2926 8142 2927 8115
      2941 8116 2943 8108
TIME...MOT...LOC 2054Z 234DEG 27KT 2928 8121 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tollefsen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:26 PM EDT, 0 minutes earlier.

Area forecast discussion, May 18, 4:26 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
426 PM EDT Sat May 18 2024

...New DISCUSSION, AVIATION, MARINE...

...Strong to Severe Storms this Afternoon and Evening...
...Another Round of Strong to Severe Storms Sunday...
...Temperatures Remain Above Normal Sunday...

.DISCUSSION...
Issued at 422 PM EDT Sat May 18 2024

Currently-Tonight... Current radar imagery shows scattered strong to
severe lightning storms developing across east central Florida which
have produced 40-50mph+ winds. Convection is expected to continue
to increase in coverage into the late afternoon and evening
hours, especially near the coast as the east coast sea breeze
pushes slightly inland and sea breeze interactions occur (PoPs
~60-70%). A Marginal Risk for severe storms remains over east
central Florida. Isolated storms will be capable of producing wind
gusts up to 50 with a 5% risk of gusts up to 60mph, coin- sized
hail with a 5% risk of hail up to 1," occasional to frequent
lightning strikes, and periods of heavy rainfall. A brief tornado
also cannot be ruled out (2% risk). Rain chances dwindle into this
evening and early overnight before another round of showers and
storms are expected to develop into the morning and early
afternoon Sunday. Low temperatures are forecast to drop into the
upper 60s to mid 70s.

Sunday... Scattered to numerous showers and scattered lighting
storms are forecast to re-develop into Sunday morning well ahead of
a cold front. A Slight Risk for severe storms exists Sunday over
Brevard, Indian River, St. Lucie, Martin, eastern Okeechobee,
eastern Osceola, eastern Orange, and southern Volusia counties with
a Marginal Risk across the rest of east central Florida. Scattered
storms will be capable of producing wind gusts up to 50 with a 5%
risk of gusts up to 60mph, coin-sized hail with a 15% risk of hail
up to 1," frequent lightning strikes, and periods of heavy rainfall.

The best chance for strong to severe storms is between 8am to 12pm
to the north of I-4 with chances increasing to the southeast between
11am to 3pm from I-4 to Melbourne and Lake Kissimmee and from 1pm to
5pm to the south across the Treasure Coast to Okeechobee county.
West to southwest winds 10-15mph with gusts up to 20-25mph are
forecast outside of showers and lightning storms. Some of the
guidance (HRRR and GFS) indicate that winds may back slightly
onshore for a brief time into the afternoon along the Treasure Coast
and enhance convection. Afternoon highs are forecast to reach the
mid to upper 80s north of a line that stretches from Lake Kissimmee
to Melbourne and the upper 80s to low 90s to the south under mostly
cloudy skies. Heat index values are forecast to reach the low 100s
across the Treasure Coast and Okeechobee county.

Monday-Tuesday...Weak front shifts through the area Monday, but
some moisture remains in place through early in the week, with PW
values still around 1.3-1.5 inches on Monday and Tuesday. A mid to
upper level trough axis across the west Atlantic also remains
extended across FL, with series of disturbances pushing southward
across the area. This should continue to produce isolated to
scattered afternoon showers and storms, with the inland moving sea
breeze boundary each day. Slight onshore component to the low level
winds may even allow for a few onshore moving showers into the
morning hours. PoPs range from 40-50 percent on Monday and 30-50
percent on Tuesday. Cooler temps aloft, sufficient instability and
passing disturbances aloft may continue to allow for isolated strong
storms each afternoon.

Highs will be seasonably warm in the 80s across much of the area,
and low 90s possible over southern interior sections of east central
FL. Overnight lows will range from the mid 60s to low 70s.

Wednesday-Saturday...Trough aloft transitions to a closed low well
offshore of the Southeast U.S. and shifts eastward, with mid/upper
level ridge building in from the west through mid to late week. This
will lead to drier and hotter than normal conditions for the
remainder of the work week. Rain chances drop to 20-30 percent south
of Orlando on Wednesday and then only around 20 percent, primarily
across Okeechobee County and the Treasure Coast on Thursday/Friday.
Highs climb from the mid 80s to low 90s on Wednesday to as high as
the low to mid 90s into late week. Lows will continue to range
around the upper 60s to low 70s each night.

Ridge aloft then breaks down into Saturday with another passing mid
level trough. Moisture and rain chances rise just slightly, with
PoPs around 20 percent to start the holiday weekend. However, it will
remain hot with highs in the low to mid 90s.

&&

.AVIATION...
(18Z TAFs)
Issued at 422 PM EDT Sat May 18 2024

TAFs begin with VCTS/TEMPO TSRA through 23Z-02Z with scattered
strong to severe lightning storms expected. SE winds at 10-12kts
with gusts to 20-22kts are forecast to weaken and veer offshore
overnight. Winds will increase from the SW at 10-12kts with gusts up
to around 20kts into Sunday afternoon. VCTS/TSRA groups return after
12Z-16Z Sunday with strong to severe storms ahead of a cold front.

&&

.MARINE...
Issued at 422 PM EDT Sat May 18 2024

Currently-Sunday... Mostly favorable boating conditions are forecast
outside of strong to severe lighting storms. Southeast winds at
around 10-15kts are forecast to veer offshore late this evening and
into the overnight hours at around 15kts from the southwest. Seas
are forecast to build to 1-3ft with up to 4ft offshore (20-60nm)
Brevard and Volusia county Sunday.

Scattered showers and lightning storms are expected this
afternoon and push offshore into the evening hours which will be
capable of wind gusts up to 50-60mph, coin sized hail, and
occasional to frequent lightning strikes. A secondary threat for a
brief tornado or waterspout also exists (2% risk). Scattered to
numerous showers and scattered lighting storms are forecast to re-
develop into Sunday morning and afternoon well ahead of a cold
front which will be capable of wind gusts up to 50- 60mph, coin
sized hail, and periods of heavy rainfall.

Monday-Thursday...Weak front shifts south of the waters Monday, with
N/NW winds around 5-10 knots, veering to the N/NE Monday night into
Tuesday. Winds then continue to veer onshore becoming easterly
through mid-week, with speeds remaining around 5-10 knots. Seas
increase to 3-5 feet into Monday and gradually fall back to 2-4 feet
Wednesday and 2-3 feet Thursday.

Isolated to scattered storms will continue to be possible into early
this week, with a better potential for gusty offshore moving storms
on Monday afternoon. Rain chances then decrease into mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  69  83 /  40  70  30  40
MCO  74  86  71  88 /  30  60  30  40
MLB  73  89  70  87 /  30  70  50  40
VRB  73  91  70  88 /  20  80  50  50
LEE  74  86  71  87 /  40  60  20  40
SFB  73  88  70  87 /  40  60  30  40
ORL  74  88  72  88 /  40  60  30  40
FPR  72  91  70  88 /  20  80  50  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT this evening for FLZ053-058-154-159-
     164-254-259-264-547-647-747.

AM...None.
&&

SHORT TERM...Fehling
LONG TERM...Weitlich
AVIATION...Fehling
Hazardous weather outlook, May 18, 10:57 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1057 AM EDT Sat May 18 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-190300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1057 AM EDT Sat May 18 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A Marginal Risk of severe storms exists along and east of the I-95
corridor as storms develop along the sea breeze this afternoon.
Strong to marginally severe storms will be capable of locally
damaging wind gusts, frequent cloud-to-ground lightning strikes,
and coin sized hail. In addition, a tornado cannot be ruled out
as boundary collisions occur along the sea breeze.

.FLOOD IMPACT...
Lightning storms along and east of the I-95 corridor may produce
localized heavy rainfall. Minor flooding will be possible,
leading to ponding of water on roadways and within poor drainage
areas.

.EXCESSIVE HEAT IMPACT...
Above normal temperatures, combined with increased moisture, will
produce peak heat index values between 104-110 degrees this
afternoon. A Heat Advisory is in effect for southern portions of
east-central Florida. Practice heat safety if outdoors by taking
breaks in air-conditioned spaces and staying hydrated.

.MARINE THUNDERSTORM GUST IMPACT...
Strong lightning storms this afternoon will be capable of
producing wind gusts of 34 knots or greater across the local
Atlantic waters, intracoastal waterways, and inland lakes.

.WATERSPOUT IMPACT...
A waterspout is possible from the Intracoastal Waterway to the
local Atlantic waters this afternoon and evening, especially where
storm-scale boundary collisions occur.

.FIRE WEATHER IMPACT...
Dry fuels across southern areas will increase the risk of fire
starts due to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A Marginal Risk of severe storms exists on Sunday as a cold front
approaches east central Florida. Strong to damaging wind gusts,
hail, and frequent lightning strikes will be the primary threats.

Heat index values are forecast to reach the low 100s across the
Treasure Coast to Okeechobee county Sunday. An increased risk for heat-
related illness exists over the areas mentioned Sunday as a
result. Practice heat safety if planning to be outdoors by taking
frequent breaks in air-conditioned spaces and staying hydrated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Fehling/Law

In the hours before

Special weather statement, May 18, 3:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
357 PM EDT Sat May 18 2024

FLZ154-159-254-259-182030-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
357 PM EDT Sat May 18 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES THROUGH 430 PM EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pointe West, or near Vero Beach South, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vero Beach, Indian River Shores, Vero Beach South, Gifford, and
Indrio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2749 8068 2758 8068 2771 8035 2750 8026
TIME...MOT...LOC 1957Z 259DEG 26KT 2758 8050

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Leahy
Special weather statement, May 18, 3:59 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
359 PM EDT Sat May 18 2024

FLZ044-045-144-182045-
Northern Lake County FL-Orange FL-Southern Lake County FL-
359 PM EDT Sat May 18 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 445 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mascotte, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Winter Garden, Eustis, Tavares, Mount Dora, and Groveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2870 8195 2887 8160 2852 8157 2849 8195
TIME...MOT...LOC 1959Z 237DEG 24KT 2862 8189

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Weitlich
Local storm report, May 18, 4:03 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
403 PM EDT Sat May 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Dmg     Lisbon                  28.87N 81.78W
05/18/2024                   Lake               FL   Amateur Radio

            HAM radio relayed a report of downed trees
            and powerlines near the intersection of
            State Road 44 and Emeralda Ave.

&&

REH
Special weather statement, May 18, 4:07 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
407 PM EDT Sat May 18 2024

FLZ447-182030-
Northern Brevard Barrier Islands FL-
407 PM EDT Sat May 18 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BREVARD COUNTY
THROUGH 430 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merritt Island Wildlife Refuge, or near Titusville, moving northeast
at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Titusville, Playalinda Beach, Mims, Merritt Island Wildlife Refuge,
and Klondike Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2851 8077 2856 8080 2859 8080 2860 8081
      2862 8080 2863 8082 2866 8082 2877 8067
      2860 8054 2855 8053
TIME...MOT...LOC 2006Z 243DEG 18KT 2862 8075

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Leahy
Local storm report, May 18, 4:09 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
409 PM EDT Sat May 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     1 SSW Bassville Park    28.82N 81.77W
05/18/2024                   Lake               FL   Trained Spotter

            Trained spotter reports powerlines down and
            several trees down at the intersection of
            State Road 44 and County Road 473.

&&

REH
Special weather statement, May 18, 4:12 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
412 PM EDT Sat May 18 2024

FLZ045-046-053-182045-
Osceola FL-Orange FL-Seminole FL-
412 PM EDT Sat May 18 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL SEMINOLE...SOUTHERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES THROUGH 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Oak Ridge, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Kissimmee, Oviedo, Winter Springs, and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2849 8151 2870 8121 2843 8097 2828 8132
      2824 8155 2826 8156 2826 8160
TIME...MOT...LOC 2012Z 242DEG 20KT 2846 8140

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Tollefsen

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:09 AM EDTHeat AdvisoryMLBBrevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie15 hr
May 18, 2:28 PM EDTSpecial Weather StatementMLBVolusia32 min
May 18, 2:54 PM EDTSpecial Weather StatementMLBLake, Volusia51 min
May 18, 3:03 PM EDTSpecial Weather StatementMLBFlagler12 min
May 18, 3:07 PM EDTSpecial Marine WarningMLB83 min
May 18, 3:28 PM EDTSevere Thunderstorm WarningMLBVolusia18 min
May 18, 3:29 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole31 min
May 18, 3:38 PM EDTSpecial Weather StatementMLBVolusia37 min
May 18, 3:45 PM EDTSpecial Weather StatementMLBOrange30 min
May 18, 3:52 PM EDTSpecial Marine WarningMLB83 min
May 18, 3:57 PM EDTSpecial Weather StatementMLBIndian River33 min
May 18, 3:57 PM EDTSevere Thunderstorm WarningMLBLake, Volusia33 min
May 18, 3:59 PM EDTSpecial Weather StatementMLBLake46 min
May 18, 4:01 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie44 min
May 18, 4:07 PM EDTSpecial Weather StatementMLBBrevard23 min
May 18, 4:12 PM EDTSpecial Weather StatementMLBOrange33 min
May 18, 4:12 PM EDTSevere Thunderstorm WarningMLBVolusia18 min
May 18, 4:28 PM EDTSpecial Marine WarningMLB92 min
May 18, 4:36 PM EDTSpecial Weather StatementMLBIndian River24 min
May 18, 4:40 PM EDTSpecial Weather StatementMLBIndian River35 min
May 18, 4:41 PM EDTSpecial Weather StatementMLBBrevard, Orange, Seminole64 min
May 18, 4:52 PM EDTSpecial Marine WarningMLB53 min
May 18, 4:55 PM EDTSpecial Weather StatementMLBIndian River20 min
May 18, 5:09 PM EDTSpecial Marine WarningMLB2 hr
May 18, 5:42 PM EDTSpecial Weather StatementMLBBrevard33 min
May 18, 6:55 PM EDTSpecial Marine WarningMLB65 min
May 18, 6:56 PM EDTSpecial Weather StatementMLBMartin19 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.